MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013753
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight was estimated.The device is expected to be returned for evaluation.It has not yet been received.A follow report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the hi-torque command 18 lt guidewire was used to place a cardiomems sensor.Resistance was noted with the catheter during advancement and removal.When the wire was pulled out of the catheter, it was rough and frayed.Per the physician, the wire caused the catheter to have a clot.Treatment, if any, was not reported.The sensor was implanted without issue and is functioning as it should.There was no adverse patient sequela reported.No additional information was provided.
 
Event or Problem Description
It was reported that the hi-torque command 18 lt guidewire was used to place a cardiomems sensor.Resistance was noted with the catheter during advancement and removal.When the wire was pulled out of the catheter, it was rough and frayed.Per the physician, the wire caused the catheter to have a clot.Treatment, if any, was not reported.The sensor was implanted without issue and is functioning as it should.There was no adverse patient sequela reported.No additional information was provided.Subsequent to filing the initial report, the following information was provided.The patient did not receive additional medication or treatment due to the clot; however, their normal medication was started again.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The material fray and torn were confirmed.The failure to advance and difficult to remove were confirmed using an armada 18 as a proxy device since the cardiomems device was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication to suggest a lot specific product issue exists.Based on the information provided, the investigation was unable to determine a conclusive cause for the reported product quality issue (fray), difficult to advance, difficult to remove and material split or tear resulting in thrombosis.The wire may have been damaged during the insertion process or it may be possible that during use, the clearance between the guide wire and the cardiomems catheter was reduced causing the devices to become stuck together, resulting in the catheter inability to advance and the subsequent difficult to remove, however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10809486
Report Number2024168-2020-09319
Device Sequence Number3799566
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1013753
Device Catalogue Number1013753
Device Lot Number0031761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOMEMS; SWAN/PULMONARY CATHETER; CARDIOMEMS; SWAN/PULMONARY CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient Weight79